Michigan, 2013

Damaging Winds in Michigan, June 26, 2013

June 26, 2013 · NWS MQT · 2 events in 2 counties and zones

An upper level disturbance moving through a warm and unstable air mass generated severe thunderstorms over portions of Houghton and Baraga counties on the afternoon of the 26th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

An upper level disturbance moving through a warm and unstable air mass generated severe thunderstorms over portions of Houghton and Baraga counties on the afternoon of the 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 26, 2:46 PM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 26, 2:46 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
346 PM EDT WED JUN 26 2013

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 345 PM EDT WED JUN 26 2013

WV LOOP INDICATES GENERAL WESTERLY FLOW ACROSS THE CONUS. 12Z RAOBS
SHOW ELONGATED CLOSED OFF UPPER LOW SASKATCHEWAN TO MANITOBA. AT THE
SFC...STATIONARY FRONT EXTENDS FROM SFC LOW OVER SOUTHERN MANITOBA
TO SOUTHERN QUEBEC. COLD FRONT...MAINLY SIGNALING ARRIVAL OF DRIER
AIR AT H85...IS PRESSING INTO EASTERN MINNESOTA. SO FAR TODAY...SHRA
AND TSRA HAVE BEEN CONFINED TO EASTERN MN DUE TO PVA FM SHORTWAVE
AND H85 TEMP ADVECTION. OTHER SHRA/TSRA ARE AFFECTING NORTHERN IOWA
INTO NORTHERN ILL IN AREA WHERE MCV DECAYED OVERNIGHT. HAS BEEN
ANOTHER WARM AND HUMID AFTN OVER UPR MICHIGAN WITH TEMPS IN MANY
AREAS WELL INTO THE 80S AND DWPNTS IN THE 60S.

SHRA/TSRA TRENDS MAIN ISSUE INTO THIS EVENING. COUPLE OF WEAKER
SHORTWAVES COMING TOGETHER OVER CWA CURRENTLY. AS THESE SHORTWAVES
AND LINE OF SHRA/TSRA RUN INTO THE ROBUST INSTABILITY IN THE AREA
RIGHT NOW /MLCAPES NEAR 2000J/KG AND SFC BASED CAPES OVER 3000 J/KG/
WOULD THINK INTENSITY WILL BE MAINTAINED IF NOT INCREASE SOME OVER
CURRENT INTENSITY.  MAY SEE COVERAGE INCREASE SOME TOO THROUGH
AROUND 00Z BEFORE WEAKENING CONVERGENCE AND INSTABILITY LESSEN THE
POTENTIAL. EVEN WITH THESE SHORTWAVES AND ASSOCIATED LIFT...LARGER
SCALE UPPER LEVEL WINDS ARE NOT THAT STRONG /H7 WINDS 15-20KT AND H5
WINDS 20-25 KTS/ SO DEEP LAYER SHEAR IS WEAK. THUS FAR STORM TRENDS
UPSTREAM INDICATE THIS WITH PULSE TYPE BEHAVIOR. EXPECT SIMILAR
SETUP OVER AT LEAST WEST HALF OF CWA INTO THE EVENING. PULSE SVR
TSRA CERTAINLY POSSIBLE WITH DEGREE OF INSTABILITY PRESENT. DRY
AIR ALOFT REFLECTED IN DCAPE VALUES WELL OVER 1000J/KG INDICATE THAT
ANY STRONGER/ORGANIZED STORM COULD PRODUCE SEVERE WIND GUSTS. THE
GUSTY WINDS ALONG WITH HEAVY DOWNPOURS APPEAR TO BE MAIN HAZARD WITH
TSRA LATE THIS AFTN INTO THE EVENING. STRONG STORM EARLIER UPSTREAM
ALSO PRODUCED NICKEL SIZED HAIL...SO PROBABLY CANNOT RULE THAT OUT
EITHER. JUST SHOULD NOT BE THE MAIN HAZARD.

LATER THIS EVENING AND EVEN OVERNIGHT...SHRA/TSRA STILL POSSIBLE
AS UPPER TROUGH/PV ANAMOLY CURRENTLY SLIDING ACROSS ND DIGS INTO
UPR GREAT LAKES REGION AND COMBINES WITH STEEPER MID-LEVEL LAPSE
RATES AND H85 CONVERGENCE/WARM AIR ADVECTION. ENHANCED LIFT COULD
ALSO OCCUR AS UPR MICHIGAN WILL BE IN LEFT EXIT OF STRONG JET
STREAK FROM WESTERN CANADA INTO UPPER MISSISSIPPI RIVER VALLEY.
MAJORITY OF SHRA/TSRA SHOULD SPREAD TO THE EASTERN CWA ALONG AND
DOWNSTREAM OF HIGHER H85 DWPNT. EVEN AS SFC TROUGH SHIFTS WINDS TO
MORE WRLY...HIGHER SFC DWPNT LINGERS...LEADING TO ANOTHER WARM
NIGHT WITH MOST LOCATIONS STAYING AOA 60 DEGREES.

NOT THROUGH WITH THE WARMER/HUMID WEATHER AND POP-UP SHRA/TSRA ON
THURSDAY. LEADING SHORTWAVE MOVES TO THE NORTH IN THE MORNING WHILE
ANOTHER WAVE DIGS IN MAINLY ACROSS NORTHERN WI MID-LATE AFTN. DAYTIME
HEATING SHOULD BOOST TEMPS BACK INTO THE 80S AGAIN...EXCEPT NEAR THE
LK SUPERIOR SHORELINE OVER WESTERN UPR MICHIGAN. WEAKER WEST BLYR
FLOW ALONG WITH DEVELOPING LK BREEZES COMBINE WITH MLCAPES NEARING
1000J/KG TO KICK OF SHRA/TSRA...ESPECIALLY IN FAVORED LK BREEZE
CONVERGENCE ZONE OF CNTRL UPR MICHIGAN. SHRA/TSRA WILL MOVE FM WNW
TO ESE. THUS WOULD EXPECT HIGHER POPS EARLY IN THE AFTN NCNTRL AND
SETTLING INTO THE SCNTRL CWA BY MID-LATE AFTN. DEEP SHEAR LIMITED TO
LESS THAN 20 KTS SO CHANCE OF ORGANIZED/STRONGER STORMS LOOKS
MARGINAL.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 345 PM EDT WED JUN 26 2013

THURSDAY NIGHT THROUGH SATURDAY MORNING...LOW PRESSURE PROGGED TO BE
CENTERED JUST NORTH OF LAKE SUPERIOR THURSDAY NIGHT IS EXPECTED TO
SHIFT SLOWLY SOUTHEASTWARD...REACHING THE LOWER GREAT LAKES BY
SATURDAY MORNING. AS THIS HAPPENS...THE ASSOCIATED UPPER LEVEL 500
MB TROUGH WILL ALSO SHIFT TO THE LOWER GREAT LAKES. SIGNIFICANT
MOISTURE WILL REMAIN IN PLACE THROUGH THIS TIME PERIOD...AS SHOWN BY
ANALYZING 1000-500MB RH VALUES...TO KEEP INTERMITTENT CHANCES OF
SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA. INSTABILITY LOOKS
TO REMAIN IN PLACE THROUGH MUCH OF THIS TIME PERIOD WITH THE NAM AND
GFS SHOWING VALUES AROUND 800-1000 J/KG THURSDAY NIGHT INTO
FRIDAY...DROPPING OFF FRIDAY NIGHT AS UPPER LEVEL TROUGH AXIS BEGINS
TO SHIFT TO THE SOUTH OF THE AREA. THE SEVERE WEATHER THREAT THROUGH
THIS TIME FRAME SEEMS FAIRLY LOW AT THIS POINT GIVEN THE LACK OF
DEEP LAYER SHEAR...ALONG WITH MARGINAL CAPE VALUES OF 100-150 J/KG
IN THE -10-30C TEMPERATURE RANGE ALOFT. MAY SEE SOME PEA SIZE HAIL
LATE THURSDAY EVENING INTO FRIDAY AFTERNOON...BUT DO NOT EXPECT MORE
THAN THAT AT THIS POINT. STORM MOTIONS ARE EXPECTED TO BE AROUND 10
TO 15 KNOTS WITH MINIMAL DCAPE...SO SEVERE WIND POTENTIAL WILL ALSO
BE REDUCED DURING THIS TIME PERIOD. THE OTHER ISSUE WILL BE FOG
POTENTIAL LINGERING OVER LAKE SUPERIOR AS STABLE LAYER NEAR THE LAKE
SURFACE PINS THE MOISTURE CLOSE TO THE SURFACE. THIS SHOULD LAST
THROUGH AT LEAST FRIDAY EVENING BEFORE COOLER AIR MOVES IN
ALOFT...HELPING TO WEAKEN THE TEMPERATURE INVERSION AS SHOWN BY
ANALYZING FORECAST SOUNDINGS.

SATURDAY AFTERNOON THROUGH MONDAY MORNING...AS THE UPPER LEVEL LOW
AND SURFACE LOW OVER THE OHIO VALLEY SATURDAY AFTERNOON CONTINUES TO
SHIFT SOUTH AND EAST OF THE AREA...EXPECT BROAD SURFACE HIGH
PRESSURE OVER THE PLAINS TO BUILD SLOWLY EASTWARD INTO THE GREAT
LAKES REGION. NORTHERLY FLOW ON THE EAST SIDE OF THE HIGH WILL ALLOW
DRY AIR OVER CENTRAL CANADA TO SPILL SOUTHWARD INTO THE UPPER GREAT
LAKES REGION EFFECTIVELY ENDING THE CHANCE OF SHOWERS AND
THUNDERSTORMS SATURDAY AFTERNOON. THE SURFACE HIGH WILL CONTINUE TO
BUILD EASTWARD THROUGH THE WEEKEND AND REMAIN OVER HEAD THROUGH
MONDAY MORNING KEEPING CONDITIONS DRY ACROSS THE AREA. THROUGH THIS
TIME FRAME THE UPPER LEVEL 500MB TROUGH WILL REMAIN ENTRENCHED
ACROSS MUCH OF THE EASTERN U.S. WHILE A LARGE RIDGE AND HEAT WAVE
BEGINS BUILDING OVER MUCH OF THE WESTERN U.S.

MONDAY AFTERNOON THROUGH WEDNESDAY...THE MODELS CONTINUE TO KEEP THE
TROUGH PARKED OVER THE EASTERN HALF OF THE UNITED STATES WITH THE
RIDGE BUILDING OUT WEST. THE GFS/EC TRY TO CLOSE AN UPPER LEVEL LOW
OVER MUCH OF THE GREAT LAKES REGION THROUGH THIS TIME
FRAME...HOWEVER...CONSIDERABLE TIMING AND INTENSITY DIFFERENCE ARE
SHOWN BETWEEN THE MODELS AND FROM RUN TO RUN...THEREFORE WILL STICK
MAINLY WITH A CONSENSUS OF THE MODELS FOR THE EXTENDED. TRENDED DRY
FOR MONDAY NIGHT AS FORCING AND MOISTURE APPEARED TO STAY WELL TO
THE SOUTHEAST OF THE AREA.  IT DOES APPEAR IF COOLER WEATHER IS IN
STORE THROUGH THE EXTENDED WITH CONTINUED TROUGHING EXPECTED ACROSS
THE REGION.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 147 PM EDT WED JUN 26 2013

APPROACHING DISTURBANCE SHOULD BRING SHRA/SCT TSRA INTO UPPER MI
LATER THIS AFTN. ALREADY SEEING ISOLD SHRA POPPING UP UPSTREAM OF
CMX. MENTIONED MAINLY MVFR -SHRA WITH VCTS AT THE TAF SITES LATE
AFTN THROUGH EARLY EVENING AS THE DISTURBANCE ROLLS ACROSS. SINCE
THERE SHOULD BE SOME RAIN AT ALL THE TAF SITES...KEPT MENTION OF LGT
FOG OVERNIGHT TONIGHT. BEST SHOT OF IFR VSBY WILL BE AT CMX WITH EAST
WINDS OFF LK SUPERIOR. CHANCE OF ADDITIONAL SHRA/TSRA OVERNIGHT
TONIGHT BUT TOO MUCH UNCERTAINTY TO PUT IN TAFS AT THIS POINT. DID
PUT SHRA/TSRA MENTION IN FOR VERY LATE IN THE TAF PERIOD AT SAW ON
THURSDAY DUE TO LAKE BREEZE CONVERGENCE AND BUILDUP OF INSTABILITY.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 345 PM EDT WED JUN 26 2013

OVERALL...WINDS ARE EXPECTED TO STAY BELOW 20 KTS THROUGH THE PERIOD
AS THE PRESSURE PATTERN REMAINS FAIRLY WEAK ACROSS THE AREA. WARM
MOIST AIR OVER THE UPPER GREAT LAKES WILL CONTINUE TO RESULT IN FOG
THROUGH FRIDAY.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...JLA
LONG TERM...KEC
AVIATION...JLA
MARINE...JLA
Hazardous weather outlook, Jun 26, 2:18 PM EST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
318 PM EDT WED JUN 26 2013

MIZ001>007-009>014-084-085-271200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
318 PM EDT WED JUN 26 2013 /218 PM CDT WED JUN 26 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE...ESPECIALLY OVER THE WEST HALF OF UPPER
MICHIGAN THROUGH THIS EVENING. THE MAIN HAZARD FROM STRONGER STORMS
WOULD BE WIND GUSTS TO 50 MPH...VERY HEAVY DOWNPOURS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-271200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
318 PM EDT WED JUN 26 2013 /218 PM CDT WED JUN 26 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT OVER MUCH OF LAKE SUPERIOR. THE
MAIN HAZARD WOULD BE VERY HEAVY DOWNPOURS.

PATCHY FOG IS EXPECTED OVER ALL OF LAKE SUPERIOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THROUGH FRIDAY.

FOG WILL LINGER OVER PORTIONS OF LAKE SUPERIOR THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-271200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
318 PM EDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

FOG WILL CONTINUE TONIGHT. THUNDERSTORMS ARE POSSIBLE FROM MID
EVENING THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

JLA

In the hours before

Special weather statement, Jun 26, 3:37 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
437 PM EDT WED JUN 26 2013

MIZ001>003-009-084-262230-
GOGEBIC-HOUGHTON-KEWEENAW-ONTONAGON-SOUTHERN HOUGHTON-
437 PM EDT WED JUN 26 2013

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC...HOUGHTON...KEWEENAW AND
ONTONAGON COUNTIES UNTIL 630 PM EDT/530 PM CDT/...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS MOVING INTO WESTERN UPPER MICHIGAN. THE STORMS
WILL MOVE ACROSS THE AREA THROUGH 630 PM EDT.

PEA SIZE HAIL...WIND GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

PEOPLE IN GOGEBIC...HOUGHTON...KEWEENAW AND ONTONAGON COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JLA
Local storm report, Jun 26, 4:30 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
530 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     FREDA                   47.13N 88.82W
06/26/2013  M54 MPH          HOUGHTON           MI   TRAINED SPOTTER

            SEVERAL GUSTS AROUND 50MPH BEFORE TAPERING OFF TO AROUND
            30 MPH.

&&

DODSON
Special weather statement, Jun 26, 4:34 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
534 PM EDT WED JUN 26 2013

MIZ004-010-262300-
BARAGA-IRON-
434 PM CDT WED JUN 26 2013

...SIGNIFICANT WEATHER ALERT FOR BARAGA AND IRON COUNTIES UNTIL 600
PM CDT/700 PM EDT/...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
HUBBELL TO 10 MILES NORTH OF KENTON...OR ALONG A LINE EXTENDING FROM
10 MILES SOUTHEAST OF CALUMET TO 20 MILES SOUTHWEST OF BARAGA. THESE
STORMS WERE MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL...HEAVY DOWNPOURS...AND WINDS UP TO 50 MPH ARE EXPECTED
WITH THESE STORMS.

PEOPLE IN BARAGA AND IRON COUNTIES...INCLUDING THE CITIES OF KEWEENAW
BAY...BARAGA...L'ANSE...SKANEE...ALBERTA...COVINGTON AND THREE
LAKES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JLA
Local storm report, Jun 26, 4:36 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
536 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HEAVY RAIN       2 E BESSEMER            46.48N 90.01W
06/26/2013  M1.68 INCH       GOGEBIC            MI   TRAINED SPOTTER

            GUSTY WINDS AND HEAVY RAIN WITH THUNDERSTORMS. RAIN TOTAL
            OVER 30 MINUTES. STILL LIGHTLY RAINING NOW.

&&

DODSON

The radar

The Marquette radar (KMQT), 87 km away, was scanning. The volume nearest the first event began at 21:44 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Houghton

When
June 26, 4:45 PM EST to 5:00 PM EST
Where
Houghton County, 3.14 mi NW of Jacobsville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
47.010, -88.450

Trees down across Kuusisto Road and Hidden Acres Road. The Houghton County Emergency Manager also reported trees down and power outages across the county.

Thunderstorm Wind, Baraga

When
June 26, 4:50 PM EST to 5:00 PM EST
Where
Baraga County, 2.92 mi WSW of Baraga Carlson Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
46.770, -88.640

A fairly large tree was reported down on power lines at Pelkie Road and Highway M-38. This report by police dispatch and the sheriff's office was estimated by radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457118, 457121.